Alert archive / Indiana / Tornado Warnings in 2008

Tornado Warning 43, NWS Louisville, KY

July 20, 2008Crawford County, Indiana

NWS Louisville, KY issued this tornado warning at Jul 20, 2008, 11:06 PM EDT for Crawford County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2008, 11:06 PM EDT (03:06 UTC)
Expired
Jul 20, 2008, 11:30 PM EDT
In force
24 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Crawford County, IN

The radar

The Louisville radar (KLVX), 55 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1405 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1836 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 210306
TORLMK
INC025-210330-
/O.NEW.KLMK.TO.W.0043.080721T0306Z-080721T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 PM EDT SUN JUL 20 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1130 PM EDT...

* AT 1103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ENGLISH...
  MOVING SOUTHEAST AT 29 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES SOUTHWEST OF PILOT KNOB BY 1110 PM EDT...
  SULPHUR SPRINGS...CURBY AND CAREFREE BY 1115 PM EDT...
  BEECHWOOD...FREDONIA AND DEUCHARS BY 1120 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

LAT...LON 3831 8659 3839 8635 3822 8629 3820 8638
      3813 8645 3820 8647 3821 8648 3820 8653
      3821 8657
TIME...MOT...LOC 0306Z 333DEG 25KT 3827 8648

$$

JSD
2 follow-up statements
000 
WWUS53 KLMK 210319
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1119 PM EDT SUN JUL 20 2008

INC025-210330-
/O.CON.KLMK.TO.W.0043.000000T0000Z-080721T0330Z/
CRAWFORD IN-
1116 PM EDT SUN JUL 20 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR CENTRAL
CRAWFORD COUNTY...

AT 1112 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A WALL CLOUD IN 
NORTHWESTERN CRAWFORD COUNTY...JUST NORTHWEST OF ENGLISH.  RADAR 
CONTINUES TO SHOW A STRONG CIRCULATION INSIDE THIS SEVERE 
THUNDERSTORM JUST SOUTH OF MIFFLIN...MOVING SOUTHEAST AT 29 MPH.

THE TORNADO WILL BE NEAR...
  SULPHUR BY 1122 PM EDT...             
  BEECHWOOD BY 1135 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR 
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. USE BLANKETS OR 
PILLOWS TO COVER YOUR BODY. AVOID WINDOWS.

LAT...LON 3831 8659 3839 8635 3822 8629 3820 8638
      3813 8645 3820 8647 3821 8648 3820 8653
      3821 8657
TIME...MOT...LOC 0316Z 333DEG 25KT 3821 8644

$$
04
000 
WWUS53 KLMK 210327
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1127 PM EDT SUN JUL 20 2008

INC025-210337-
/O.EXP.KLMK.TO.W.0043.000000T0000Z-080721T0330Z/
CRAWFORD IN-
1127 PM EDT SUN JUL 20 2008

...THE TORNADO WARNING FOR CENTRAL CRAWFORD COUNTY EXPIRES AT 1130 PM
EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

LAT...LON 3831 8659 3839 8635 3822 8629 3820 8638
      3813 8645 3820 8647 3821 8648 3820 8653
      3821 8657
TIME...MOT...LOC 0327Z 333DEG 25KT 3814 8640

$$

JSD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jul 20, 10:01 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 20, 10:01 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1001 PM EDT SUN JUL 20 2008

.MESO UPDATE (MID EVENING)...

EXTENDED SEVERE THUNDERSTORMS WATCH NUMBER 710 TO 11 PM EDT. THIS IS
DUE TO REFORMATION OF STRONG STORMS ACROSS CENTRAL INDIANA.

.MESO UPDATE (EARLY THIS EVENING)...

WELL...1ST BATCH OF CONVECTION FROM MID AFTERNOON OVER BLUEGRASS
REGION HAS PUSHED INTO JKL CWA...AND ONLY BROUGHT BRIEF GUSTY
WINDS...FEW CG LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL.  NEXT SVR
STORM IS STRADDLING THE OWEN AND HENRY KY CO LINE...AND TRAJECTORY
WILL TAKE THIS FLEMING COUNTY.  MAIN CONCERN IS THE SWRN EDGE OF AN
MCS OVER CENTRAL PART OF IND AREA.  THESE STORMS HAVE A VERY TIGHT
REFLECTIVITY GRADIENT OVER OWEN AND MONROE COUNTY LINE IN INDIANA
AND DEFINITELY HAS A SEVERE WIND THREAT.

WITH 70 DEW POINTS...LIS IN THE -5 TO -7 C RANGE...AND CAPES IN THE
2500-3300 J/KG...THERE IS PLENTY OF MOISTURE AND INSTABILITY TO WORK
WITH IN THIS NOTORIOUS NW FLOW.  THE 12Z U/A SOUNDINGS AT
ILN...ILX...AND BNA ALL DENOTE DAMAGING WIND THREAT WITH LOADS OF
DRY AIR ENTRAINMENT FROM 700-500 MB.  THE CORFIDI VECTORS ON THE
LAST RUC TAKE THIS COMPLEX INTO THE SCOTT AND JEFFERSON COUNTY LINE
AROUND 2330Z.  IF THE RADAR TRENDS CONTINUE THESE COUNTIES CAN
EXPECT A SVR.

.SHORT TERM (TONIGHT AND MONDAY)...

SCT TSTMS HAVE DEVELOPED OVER A PART OF CNTRL KY THIS AFTERNOON
ALONG AND AHEAD OF A SUBTLE CLOUD BOUNDARY WITH A CU/TCU FIELD AHEAD
OF BOUNDARY AND LESS CLOUD COVER JUST BEHIND IT. EXPECT THESE STORMS
TO CONTINUE DEVELOPING SEWD INTO PARTS OF E-CNTRL AND S-CNTRL KY
THRU LATE AFTERNOON BEFORE DISSIPATING THIS EVENING. THE STRONGEST
CELLS SHOULD PRODUCE BRIEF HEAVY RAIN...WIND GUSTS OF 30-40 MPH...
AND POSSIBLY SMALL HAIL.

THE NEXT CONCERN IS AN AREA OF DEVELOPING CONVECTION OVER CNTRL IL
AND CNTRL IN. THIS AREA IS IN A REGION OF WEAK LOW-LEVEL CONFLUENCE
AND MODERATE TO STRONG INSTABILITY. TSTMS SHOULD CONTINUE TO
INCREASE IN COVERAGE AND MOVE EAST-SOUTHEAST LATE THIS AFTERNOON AND
EARLY EVENING. STORM TRAJECTORY AND STEERING FLOW ALOFT SUGGEST
MAIN AXIS OF STORMS SHOULD MOVE EVENTUALLY INTO SERN IN TO BETWEEN
LOUISVILLE AND CINCINNATI...PROBABLY CLIPPING ERN PART OF OUR
S-CNTRL IN COUNTIES. SPC HAS JUST ISSUED SVR TSTM WATCH 710 TIL 01Z
FOR ERN IL AND CNTRL AND PARTS OF SRN IN. THESE STORMS SHOULD ALSO
WEAKEN LATER THIS EVENING AS DIURNAL INSTABILITY WANES.

OVERNIGHT...ADDITIONAL TSTMS MAY FORM WELL TO OUR NW AND POSSIBLY
DEVELOP INTO ANOTHER MCS. THIS SHOULD NOT AFFECT OUR NRN COUNTIES
OVERNIGHT. INSTEAD...SHOULD BE DRY WEATHER OVERNIGHT WITH AREAS OF
HAZE/FOG.

ON MONDAY...OUTFLOW BOUNDARIES FROM ANY MCS ACTIVITY TO OUR N AND W
MAY SERVE AS EFFECTIVE BOUNDARIES FOR RENEWED TSTM DEVELOPMENT MON
AFTERNOON WITHIN A HOT AND UNSTABLE AIR MASS. APPEARS NRN HALF OF
FCST AREA WILL BE MOST SUSCEPTIBLE TO SCT DIURNAL CONVECTION WITH
ISOLATED WET MICROBURTS POSSIBLE.

.LONG TERM (MONDAY NIGHT THRU SUNDAY)...

MON NGT THRU WED NGT...

LATE MON NIGHT INTO TUE SHUD BE PRIME TIME FOR CONVECTIVE
DEVELOPMENT ACROSS OUR FORECAST AREA (FA) WITH MCS POTENTIAL MON
NGT...MAINLY FOR OUR NRN FA AND POTENTIAL REDEVELOPMENT TUE.

LONGWAVE TROF...EMBEDDED WITH SEWD MOVG SHRTWV TROFS...FORECAST TO
SHARPEN/DIG INTO OUR FA BY WED WITH TROF AXIS EAST OF OUR AREA BY
WED NIGHT. ASSOCIATED CDFNT WILL LIKELY BE MEANDERING ACRS SRN
INDIANA AT THE START OF THIS PERIOD. SHORT RANGE MODELS/ENSEMBLES
INDICATE A POTENTIAL MCS DEVELOPING NEAR/NORTH OF BNDRY AS IT SLIPS
SWD INTO N-CNTRL KY BY 12Z TUE. CURRENT HI CHC POPS FOR OUR NRN FA
AND LOWER CHC SOUTH SEEM REASONABLE AND WILL LEAVE FOR MON NIGHT.
SUFFICIENT MOISTURE/INSTABILITY/SHEAR SHUD BE IN PLACE FOR STRONG
STORMS...WITH PERHAPS A FEW REACHING SVR LEVELS.

BNDRY CONTINUES SLOWLY SEWD TUE/TUE NIGHT WITH ADDITIONAL
SHOWERS/STORMS EXPECTED TO DEVELOP NEAR FRONT AS AFOREMENTIONED TROF
CONTINUES TO DIG INTO THE LOWER OHIO VALLEY. SHORT RANGE ENSEMBLES
SHOW SHOWERS/STORMS TO BE MOST WIDESPREAD TUE WITH DECAYING...THEN
REDEVELOPING MCS DROPPING SWD ACRS OUR FA. WILL RAISE POPS AT THAT
TIME TO 50% ENTIRE FA. GREATEST SVR THREAT/DEEP CONVECTION...WOULD
APPEAR TO BE ACRS OUR SRN FA TUE AFTN/EARLY TUE NIGHT WITH FRONT
OVER THAT AREA DURING THE DIURNAL INSTABILITY MAX...ASSUMING
CONVECTIVE DEBRIS DOES NOT SLOW SIGNIFICANTLY DAYTIME HEATING.

BY WED...RAIN CHCS SHOULD BE DECREASING WITH DEEP MOISTURE AND
CONVERGENCE PROGGED ALONG BNDRY ACRS TENNESSEE. ONGOING FCST
INDICATES AS MUCH.

THU THRU SUN...

TYPICAL LATE JULY TEMPS THRU THIS PERIOD WITH MOSTLY DRY CONDITIONS.
BEST CHC POPS (30-40%) WILL BE RESERVED FOR FRI.

MEDIUM RANGE MODELS ARE SIMILAR WITH SHOWING WEAK NW UPR FLO THRU
MUCH OF THE PERIOD...HOPEFULLY FLO WILL BE STRONG ENOUGH TO PUSH A
COUPLE OF COOL FRONTS SWD THRU OUR FA...WHICH BECOMES HARDER TO DO
AS WE GET LATER INTO THE SUMMER.

FIRST SUCH FRONT (QSTNRY) FORECAST TO BE ACRS TN THU WITH HIGH PRES
EXTENDING FROM THE LOWER GREAT LAKES INTO THE LOWER OH VLY. HAVE
CHOSEN TO REMOVE SLIGHT CHC POPS FOR THAT PERIOD FROM THE PREV FCST.
FOR THU NGT/FRI/FRI NIGHT...SFC WAVE DEVELOPS ON BNDRY AND MOVES
ACRS MO/LWR OH VLY WITH GFS ENSEMBLES/OPS ECMWF AND HPC INDICATING
AT LEAST SCATTERED SHOWERS/TSTMS...ESPECIALLY FRI AHEAD OF WAVE IN
STRONGEST SLY/MOIST FLO.

WENT WITH HPC FOR THE WEEKEND (LOW CHC POPS) WITH A SECOND
DECELERATING FRONT EXPECTED TO BE MEANDERING ACRS OUR FA WITH
HIGHEST POPS SOUTH...NEAREST FRONT.

&&

.AVIATION (00Z TAFS)...UPDATED

UPDATE...STRONG THUNDERSTORMS HAVE DEVELOPED OVER SOUTH CENTRAL
INDIANA AND MOVED SOUTH INTO VICINITY OF SDF. SMALL HAIL HAS BEEN
REPORTED AT AIRPORT. WITH MORE THUNDERSTORMS ON THE WAY...HAVE
UPDATED SDF TAF TO ACCOUNT FOR STRONG TO SEVERE THUNDERSTORMS
THROUGH 04Z.

PREVIOUS DISCUSSION
BWG AND SDF TSTM THREATS ARE MINIMAL AS MCS OVER IND CWA
IS HEADING TOWARDS LEX...TRAJECTORY BRINGS THIS IN AROUND 0130Z.
HAVE INCLUDED WIND GUSTS TO 35 KTS RIGHT NOW.  IF THIS HOLDS
TOGETHER AND LEX RECEIVES 1/2 INCH OR MORE OF PCPN....THEN MVFR FOG
OR WORSE COULD OCCUR.  OTHER THAN THAT...NEXT TAF WILL TRY TO BETTER
FOCUS WHAT TIMES WILL BE THE OPTIMUM TSRA THREAT FOR MCS ON MONDAY.
BWG AND SDF SHOULD HAVE 5-6SM HZ FROM 09Z-13Z ONCE AGAIN.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.......JDG
SHORT TERM...TWF
LONG TERM....JDK
AVIATION.....JDG/MBS
Hazardous weather outlook, Jul 20, 4:10 PM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EDT SUN JUL 20 2008

INZ076>079-092-KYZ031>033-212015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-
410 PM EDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING...WITH THE BEST CHANCE OF STORMS OVER EASTERN PARTS OF
THE AREA. THE STRONGEST STORMS COULD PRODUCE WIND DAMAGE AND
HAIL...ALONG WITH HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING. ANY
STORMS SHOULD DISSIPATE BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND
CONTINUE THROUGH EARLY WEDNESDAY AS A COOL FRONT DROPS SOUTH THROUGH
THE REGION. THE MOST WIDESPREAD STORMS ARE EXPECTED TUESDAY. SOME OF
THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL. A FEW STORMS COULD
PRODUCE DAMAGING WINDS...ESPECIALLY MONDAY NIGHT AND TUESDAY.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

INZ083-084-089>091-KYZ023>030-034>043-045>049-053>057-061>067-
070>078-081-082-212015-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-
CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
410 PM EDT SUN JUL 20 2008 /310 PM CDT SUN JUL 20 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED OVER CENTRAL KENTUCKY THROUGH
EARLY THIS EVENING...WITH THE BEST CHANCE OVER PARTS OF EAST-
CENTRAL AND EASTERN SECTIONS OF SOUTH-CENTRAL KENTUCKY. THE
STRONGEST STORMS COULD PRODUCE WIND GUSTS OF 30 TO 40 MPH ALONG
WITH BRIEF HEAVY RAIN AND CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AND
CONTINUE THROUGH EARLY WEDNESDAY AS A COOL FRONT DROPS SOUTH THROUGH
THE REGION. THE MOST WIDESPREAD STORMS ARE EXPECTED TUESDAY. SOME OF
THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL. A FEW STORMS COULD PRODUCE
DAMAGING WINDS...ESPECIALLY MONDAY NIGHT AND TUESDAY.

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED
THURSDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

TWF/DK

In the hours before

Special weather statement, Jul 20, 10:19 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1019 PM EDT SUN JUL 20 2008

KYZ025-210245-
MEADE-
1019 PM EDT SUN JUL 20 2008

...STRONG STORM AFFECTING MEADE COUNTY...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTH OF BRANDENBURG...MOVING
SOUTHEAST AT 24 MPH.

CONTINUOUS DEADLY LIGHTNING...HEAVY RAIN ...SMALL HAIL...AND STRONG
GUSTY WINDS TO 50 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR DOE VALLEY AND BRANDENBURG BY 1025 PM EDT.
  NEAR EKRON BY 1030 PM EDT.
  NEAR GARRETT BY 1040 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

13
Local storm report, Jul 20, 10:31 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1031 PM EDT SUN JUL 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     LOUISVILLE              38.22N  85.74W
07/20/2008                   JEFFERSON          KY   EMERGENCY MNGR

            WIRES AND TREES DOWNED NEAR 1300 SOUTH BROOK STREET
            JUST SOUTH OF DOWNTOWN. ALSO...WIRES REPORTED DOWNED
            AROUND 942 PM EDT AT KAHLART AVE.

&&

EVENT NUMBER 00120

JSD
Local storm report, Jul 20, 10:42 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1042 PM EDT SUN JUL 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1034 PM     WIND GUST        DOE VALLEY              38.22N  85.74W
07/20/2008                   MEADE              KY   NWS EMPLOYEE

            55 MILE WIND GUST ESTIMATED

&&

JSD
Special weather statement, Jul 20, 10:42 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1042 PM EDT SUN JUL 20 2008

INZ076-084-210330-
CRAWFORD-ORANGE-
1042 PM EDT SUN JUL 20 2008

...STRONG STORM AFFECTING CRAWFORD AND ORANGE COUNTIES...

AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 9 MILES SOUTHWEST OF PAOLI TO
7 MILES NORTH OF ENGLISH...AND MOVING SOUTHEAST AT 22 MPH.

CONTINUOUS LIGHTNING...HEAVY RAIN...SMALL HAIL...AND STRONG GUSTY
WINDS TO 50 MPH...ARE EXPECTED.

THESE STORMS WILL BE...
  NEAR ENGLISH BY 1100 PM EDT.

THESE STORMS WILL ALSO BE...
  NEAR BROWNSTOWN BY 1050 PM EDT.
  NEAR TEMPLE BY 1055 PM EDT.
  NEAR TASWELL BY 1100 PM EDT.
  NEAR MIFFLIN BY 1105 PM EDT.
  NEAR PILOT KNOB BY 1110 PM EDT.
  NEAR RIDDLE BY 1120 PM EDT.

THIS LINE OF STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN
MILE MARKERS 86 AND 92.

FREQUENT LIGHTNING IS OCCURRING. MOVE INDOORS IF POSSIBLE. STAY AWAY
FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS
AN EMERGENCY.

13
Local storm report, Jul 20, 10:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1054 PM EDT SUN JUL 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     1 S BRANDENBURG         37.98N  86.18W
07/20/2008                   MEADE              KY   NWS EMPLOYEE

            TREES AND POWER LINES DOWN AT INTERSECTION OF HWY 448
            AND 1638

&&

EVENT NUMBER 00121

FOSTER
Special weather statement, Jul 20, 11:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 PM EDT SUN JUL 20 2008

KYZ028-053-210345-
HARDIN-LARUE-
1100 PM EDT SUN JUL 20 2008

...LINE OF STRONG STORMS AFFECTING HARDIN AND LARUE COUNTIES...

AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES NORTHEAST OF
ELIZABETHTOWN TO 14 MILES SOUTH OF BRANDENBURG...MOVING SOUTHEAST AT
23 MPH.

CONTINUOUS DEADLY LIGHTNING...HEAVY RAIN...SMALL HAIL...AND STRONG
GUSTY WINDS TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR ELIZABETHTOWN BY 1120 PM EDT.

THESE STORMS WILL ALSO BE...
  NEAR COLESBURG BY 1105 PM EDT.
  NEAR RINEYVILLE BY 1110 PM EDT.
  NEAR CECILIA BY 1125 PM EDT.
  NEAR STEPHENSBURG BY 1130 PM EDT.
  NEAR ATHERTONVILLE BY 1140 PM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
86 AND 94.

FREQUENT LIGHTNING IS OCCURRING. MOVE INDOORS IF POSSIBLE. STAY AWAY
FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS
AN EMERGENCY.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:15 PM EDTSevere Thunderstorm WarningLMKClark30 min
Jul 20, 8:33 PM EDTSevere Thunderstorm WarningLMKOrange, Washington42 min
Jul 20, 9:16 PM EDTSevere Thunderstorm WarningLMKCrawford, Floyd, Harrison, Orange, Washington48 min
Jul 20, 9:49 PM EDTSevere Thunderstorm WarningLMKHarrison41 min
Jul 20, 9:52 PM EDTSevere Thunderstorm WarningLMKOrange, Washington38 min
Jul 20, 10:47 PM EDTSevere Thunderstorm WarningLMKCrawford, Orange28 min
Jul 20, 11:23 PM EDTSevere Thunderstorm WarningLMKHarrison37 min
Jul 20, 11:38 PM EDTSevere Thunderstorm WarningLMKDubois27 min
Jul 21, 12:01 AM EDTSevere Thunderstorm WarningLMKDubois29 min
Jul 21, 12:47 PM EDTSevere Thunderstorm WarningLMKHarrison28 min
Jul 21, 1:14 PM EDTSevere Thunderstorm WarningLMKHarrison31 min

Nearby

Tornado Warnings in Indiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.